Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 23, 2012, 2:33 PM MDT for 12 counties in Montana. It took effect at Aug 24, 2012, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2012, 2:33 PM MDT (20:33 UTC)
- In effect from
- Aug 24, 2012, 12:00 PM MDT
- Expired
- Aug 25, 2012, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS85 KGGW 232033 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 233 PM MDT THU AUG 23 2012 .A STRONG COLD FRONT WILL MOVE EAST INTO THE FIRE DISTRICTS BRINGING STRONG WEST TO NORTHWEST WINDS FRIDAY AFTERNOON AND FRIDAY EVENING. LOW RELATIVE HUMIDITY AND THUNDERSTORMS ARE QUITE POSSIBLE AHEAD OF THE COLD FRONT...LEADING TO CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134>137-241000- /O.UPG.KGGW.FW.A.0016.120824T1800Z-120825T0600Z/ /O.NEW.KGGW.FW.W.0020.120824T1800Z-120825T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 233 PM MDT THU AUG 23 2012 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...WEST WINDS ARRIVE FRIDAY AFTERNOON... REACHING THE EASTERN ZONES BY EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * LIGHTNING...POSSIBLE TONIGHT AND FRIDAY. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
4 follow-up statements
643 WWUS85 KGGW 240915 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 315 AM MDT FRI AUG 24 2012 .A STRONG COLD FRONT WILL MOVE EAST INTO THE FIRE DISTRICTS BRINGING STRONG WEST TO NORTHWEST WINDS THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY IS EXPECTED AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD FRONT...LEADING TO CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134>137-242200- /O.CON.KGGW.FW.W.0020.120824T1800Z-120825T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 315 AM MDT FRI AUG 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135... 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...WEST WINDS ARRIVE FRIDAY AFTERNOON... REACHING THE EASTERN ZONES BY EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * LIGHTNING...POSSIBLE TONIGHT AND FRIDAY. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
643 WWUS85 KGGW 241608 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1008 AM MDT FRI AUG 24 2012 .A STRONG COLD FRONT WILL MOVE EAST INTO THE FIRE DISTRICTS BRINGING STRONG WEST TO NORTHWEST WINDS THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY IS EXPECTED AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD FRONT...LEADING TO CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134>137-250015- /O.CON.KGGW.FW.W.0020.120824T1800Z-120825T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 1008 AM MDT FRI AUG 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...WEST WINDS ARRIVE FRIDAY AFTERNOON... REACHING THE EASTERN ZONES BY EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * LIGHTNING...POSSIBLE TONIGHT AND FRIDAY. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
487 WWUS85 KGGW 242050 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MDT FRI AUG 24 2012 MTZ120-122-134>137-250600- /O.CON.KGGW.FW.W.0020.000000T0000Z-120825T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 250 PM MDT FRI AUG 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122... 134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...GUSTY WEST WINDS WILL PERSIST THROUGH THE EVENING AND WILL DIMINISH AROUND MIDNIGHT. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
072 WWUS85 KGGW 250550 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1150 PM MDT FRI AUG 24 2012 MTZ120-122-134>137-250700- /O.EXP.KGGW.FW.W.0020.000000T0000Z-120825T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 1150 PM MDT FRI AUG 24 2012 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 120...122...134... 135...136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. AS TEMPERATURES COOL THIS EVENING...RELATIVE HUMIDITY VALUES HAVE RECOVERED SUFFICIENTLY AND WINDS HAVE LIGHTENED ENOUGH TO LET THE RED FLAG WARNING EXPIRE AS PLANNED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 23, 8:59 AM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 23, 8:59 AM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 859 AM MDT THU AUG 23 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SATURDAY... MODELS ARE SHOWING MORE CONFIDENCE WITH THUNDERSTORMS FIRING UP THIS EVENING OVER CENTRAL MONTANA OR THE WESTERN ZONES THEN MOVING EAST NORTHEAST OVERNIGHT. RAISED POPS ACCORDINGLY FOR THE EVENING. REST OF CHANGES WERE MINOR. JAMBA PREVIOUS DISCUSSION... SHORTWAVE RIDGE WILL MOVE THROUGH MONTANA TODAY WITH WARM AND DRY WEATHER. WEAK SURFACE GRADIENT WILL ALSO BRING A DAY WITH LIGHT WINDS. UPPER LOW MOVES INLAND FROM THE PACIFIC AND ACROSS BRITISH COLUMBIA TODAY. A STRONG SHORTWAVE TROUGH WILL DEVELOP TONIGHT ON THE SOUTH SIDE OF THE LOW IN THE PACIFIC NORTHWEST. MEANWHILE...OVER EASTERN MONTANA THERE WILL BE A SURFACE LOW WITH A WEAK FRONTAL SYSTEM. MODELS HINTING AT SOME CONVECTION ALONG THIS FRONT TONIGHT WITH UNSTABLE AIRMASS IN PLACE. WILL MENTION A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FOR THIS FRONT. UPPER LOW MOVES ACROSS ALBERTA AND INTO SASKATCHEWAN ON FRIDAY. THE SHORTWAVE MOVES ACROSS NORTHERN MONTANA DURING THE DAY AND BRINGS A STRONG COLD FRONT THROUGH THE FORECAST AREA. COULD SEE A FEW THUNDERSTORMS MAINLY AHEAD OF THE FRONT BUT THE AIRMASS BEHIND THE FRONT IS EXPECTED TO BE VERY DRY AS DRY SLOT ON SOUTH SIDE OF THE UPPER LOW MOVES INTO EASTERN MONTANA FRIDAY AFTERNOON. AT THE SAME TIME...GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SEE FIRE WEATHER DISCUSSION FOR FURTHER DETAILS. THE UPPER LOW LINGERS OVER SASKATCHEWAN FRIDAY NIGHT AND MOVES SLOWLY INTO MANITOBA ON SATURDAY. EASTERN MONTANA REMAINS IN THE DRY SLOT FOR THE MOST PART. THE WRAP AROUND MOISTURE COULD CLIP THE NORTHERN PARTS OF THE FORECAST AREA FRIDAY NIGHT. WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR NOW. TIGHT SURFACE GRADIENT LINGERS OVER NORTHEAST MONTANA ON SATURDAY SO STRONG WEST TO NORTHWEST WINDS WILL CONTINUE WITH COOLER TEMPERATURES. FORRESTER .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... SYNOPTIC SET UP...A LARGE TROUGH EXISTS OVER TEH CANDAIAN PLAINS EXTENDING DOWN INTO THE NORTHERN PLAINS AND THE UPPER MISSISSIPPI VALLEY. A LARGE RIDGE IS BUILDING INTO THE WESTERN HALF OF THE US AND RUNNING INTO THE CANADIAN ROCKIES PLACING NORTHEAST MONTAN IN ZONAL TO NORTHWESTERN FLOW. TO THE WEST ANOTHER LARGE TROUGH DROPS DOWN FROM ALSKA ENDDING IN A PARTIALLY CLOSED LOW OFF THE COAST OF THE PACIFIC NORTHWEST. SATURDAY NIGHT THROUGH TUESDAY...COOL ZONAL CONDITIONS WILL BEND INTO NORTHWEST FLOW THROUGH SUNDAY NIGHT AS THE HEAT DOME BUILDS BACK INTO THE INTER-MOUNTAIN WEST THEN TURN INTO A LARGE RIDGE. BY MONDAY THE RIDGE WILL TRANSITION OVER NORTHEAST MONTANA RAISING OVERNIGHT LOWS AND TUESDAY HIGHS TO ABOVE NORMAL AGAIN. A BIT OF A PRE-FRONTAL WARMING SPIKE WITH TUESDAY IS POSSIBLE BY BUIT MODEL TIMING AT THIS POINT IS TOO POOR TO PROPERLY HIT BETWEEN RUNS. TUESDAY NIGHT ONWARD...OFF TO THE WEST A LARGE TROUGH SETS OVER THE PACIFIC NORTHWEST. DIFFERENT MODELS HAVE BEEN PLACING DIFFERENT TIMINGS ON THIS FROM ONE RUN TO THE NEXT. SO THIS TROUGH COULD COME IN AS EARLY AS TUESDAY NIGHT OR AS LATE AS WEDNESDAY NIGHT. CONFIDENCE IN TIMING IS LOW...BUT THE STRENGTH OF THE COLD AIR IN THE WASHINGTON AND OREGON MOUNTAINS BY MONDAY NIGHT INDICATES THAT IT WILL PASS THROUGH THE AREA SOME TIME MID WEEK AND BRING A STRONG COOL DOWN. WINDS SHOULD KICK UP AGAIN WITH THIS SYSTEMS PASSAGE IF ONLY BRIEFLY. CURRENTLY THIS PASSAGE LOOKS LIKE IT COULD HAVE RAIN BUT IT COULD ALSO EASILY MOVE NORTH LEAVING US HIGH AND DRY AGAIN. HAVE BUMPED POPS UP TO CLIMO AND WILL CONTINUE TO CLIMB AS TIMING BECOMES BETTER. FAVORED MODEL AT THE MOMENT FOR TIMING OF FRONT IS THE EC. GAH && .AVIATION... VFR CONDITIONS THROUGH THE TAF CYCLE. MOSTLY CLEAR SKIES WITH LIGHT WINDS WILL PREVAIL THROUGH THE AFTERNOON. ALTHOUGH WINDS ARE EXPECTED TO REMAIN LIGHT CLOUD COVER WILL INCREASE DURING THE EVENING AND OVERNIGHT HOURS...AS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. BEST CHANCES OF PRECIPITATION FOR KGGW AND KOLF WILL BE BETWEEN 6PM AND MIDNIGHT... BETWEEN MIDNIGHT AND 6AM FOR KGDV AND KSDY. AES && .FIRE WEATHER... FRIDAY INTO SATURDAY...A STRONGER STORM SYSTEM MOVES INTO EASTERN MONTANA ON FRIDAY. THE MOISTURE WITH THIS STORM WILL GENERALLY REMAIN NORTH OF THE BORDER. WE WILL SEE A SUDDEN WIND SHIFT TO THE NORTHWEST FRIDAY AFTERNOON WITH A STRONG COLD FRONT MOVING THROUGH. WINDS WILL BE 20 TO 30 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES IN THE TEENS OR LOWER...WHICH MEANS CRITICAL FIRE WEATHER LEVELS COULD BE REACHED AND THUS A FIRE WEATHER WATCH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT FRIDAY NIGHT. WINDS WILL CONTINUE TO BE STRONG ON SATURDAY... BUT RELATIVE HUMIDITIES WILL BE HIGHER BASED ON MUCH COOLER TEMPERATURES. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 23, 3:46 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 346 AM MDT THU AUG 23 2012 MTZ016>027-059>062-240900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 346 AM MDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SWEEP THROUGH THE AREA ON FRIDAY BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS. WITH LOW RELATIVE HUMIDITY EXPECTED...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL MIDNIGHT FRIDAY NIGHT. GUSTY NORTHWEST WINDS ARE EXPECTED AGAIN ON SATURDAY. A LAKE WIND ADVISORY FOR FORT PECK LAKE IS LIKELY FOR BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:31 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 33 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.